MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Lot Number VMFA050523
Medical Device Problem Codes Difficult to Remove (1528); Device-Device Incompatibility (2919); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during a watchman procedure to treat risk of bleeding, a versacross connect kit was selected for use.The right femoral vein access was gained with the mechanical guidewire.The versacross dilator and watchman sheath were inserted and when the physician tried to remove the guidewire, the wire became stuck in the dilator and by pulling, it kinked.Both the dilator and guidewire were removed.To resolve the issue, a new kit was opened and the radio frequency wire was used instead.The procedure was completed successfully and no patient complications occurred.The device is expected to be returned for analysis.It was further confirmed via gfe (dated (b)(6) 2023) the guidewire tracked up into the patient anatomy in the superior vena cava (svc) but nothing relevant to patient anatomy that could have led this issue.No visible issues noted with the guidewire upon unpackaging.There was no excessive forced used.When inserting the transseptal system into the vena cava.The guidewire was inserted into the svc and the versacross connect dilator and was were inserted.They attempted to remove the guidewire to insert the versacross rf wire but were unable to remove it and was stuck in the dilator.The dilator/wire will be returned.
 
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
The returned mechanical guidewire and dilator were analyzed.The mechanical guidewire was returned in one piece.From visual inspection, it was noted that the coil did not unfurl.Kinks were present at the floppy distal end of the wire and at the proximal end.Stacking (misalignment) of the external coil were present at the distal end of the wire.There was outer diameter and high magnification imaging test conducted on the returned guidewire.The mechanical guidewire passed the outer diameter measurement test.During the high magnification imaging measurement test, it was observed multiple locations exhibiting overlapping/misaligned coil and extensive, localized coating wear.The reported allegation was confirmed.This product is part of the 97072033-fa epflex guidewire obstruction advisory commencement advisory for the j-tipped mechanical guidewires.
 
Event or Problem Description
It was reported during a watchman procedure to treat risk of bleeding, a versacross connect kit was selected for use.The right femoral vein access was gained with the mechanical guidewire.The versacross dilator and watchman sheath were inserted and when the physician tried to remove the guidewire, the wire became stuck in the dilator and by pulling, it kinked.Both the dilator and guidewire were removed.To resolve the issue, a new kit was opened and the radio frequency wire was used instead.The procedure was completed successfully and no patient complications occurred.The device is expected to be returned for analysis.It was further confirmed via gfe (dated 22sep2023) the guidewire tracked up into the patient anatomy in the superior vena cava (svc) but nothing relevant to patient anatomy that could have led this issue.No visible issues noted with the guidewire upon unpackaging.There was no excessive forced used.When inserting the transseptal system into the vena cava.The guidewire was inserted into the svc and the versacross connect dilator and was were inserted.They attempted to remove the guidewire to insert the versacross rf wire but were unable to remove it and was stuck in the dilator.The dilator/wire will be returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
**udi related data quality updates only** this report is being filed as a correction in response to an fda request for the complete the unique identifier (udi) #.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17947005
Report Number2124215-2023-57438
Device Sequence Number7777057
Product Code DRE
UDI-Device Identifier00685447012566
UDI-Public(01)00685447012566(17)20250803(10)VMFA050523
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2025
Device Lot NumberVMFA050523
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer02/15/2024
07/09/2024
Initial Report FDA Received Date10/16/2023
Supplement Report FDA Received Date03/13/2024
07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age68 YR
Patient SexMale